Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 34, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Dec 24, 2015, 7:46 AM CST for Coffee County, Alabama. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 7:46 AM CST (13:46 UTC)
- Expired
- Dec 24, 2015, 9:15 AM CST
- In force
- 89 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 64 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
538
WGUS52 KTAE 241346
FFWTAE
ALC031-241515-
/O.NEW.KTAE.FF.W.0034.151224T1346Z-151224T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
746 AM CST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 915 AM CST
* AT 745 AM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 3 TO 4 INCHES OF RAIN HAVE
FALLEN OVER THE PAST THREE HOURS IN AREAS THAT RECEIVED NEARLY 10
INCHES OF RAIN LAST NIGHT . FLASH FLOODING IS EXPECTED TO CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEE...WILKINSTOWN...JACK...CHESTNUT GROVE...BLUFF SPRING...CLOWERS
CROSSROADS...LOWRY MILL...NEWBY...ZOAR AND PINE LEVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8585 3140 8620
$$
15-HARRIGAN1 follow-up statement
749
WGUS72 KTAE 241445
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 AM CST THU DEC 24 2015
ALC031-241455-
/O.CAN.KTAE.FF.W.0034.000000T0000Z-151224T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE AL-
845 AM CST THU DEC 24 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN COFFEE COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8585 3140 8620
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 4:29 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Dec 24, 4:29 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 AM EST THU DEC 24 2015 .Near Term [Through Today]... Training convection developed and persisted overnight across SE Alabama in a zone of enhanced low-level convergence and broad low-level warm advection. Have seen some very heavy rainfall totals overnight with Flash Flooding in portions of SE Alabama. In addition, the last few hours have seen increased organization within the convection, with a number of rotating supercells being observed on radar. SPC mesoanalysis shows an increasingly favorable environment for severe storms, with low-level shear increasing along with an increase in instability. Threat for isolated tornadoes will continue through mid-morning for SE Alabama into SW Georgia. Thereafter, should see forcing weaken and the best lift shift westward as the upper ridge over the western Atlantic begins to build to the west. Elsewhere in the forecast area, expect to see a very warm and humid day with temperatures reaching the upper 70s to lower 80s. .Short Term [Tonight Through Saturday]... Very warm weather will continue into the weekend as the western Atlantic ridge dominates the pattern over the southeastern states. While there is no chance of a white Christmas, at least it won't be wet, with dry conditions expected across the forecast area. Temperatures will flirt with all-time December records. The current forecast high for Tallahassee for Christmas is 83, one degree short of the monthly record high. .Long Term [Saturday Night Through Thursday]... Deep upper low will eventually eject from the southern Plains early next week and push a cold front towards the northeastern Gulf Coast. Expect rain chances to increase Monday into Tuesday, with unsettled wx through the middle of the week as the front hangs up in the vicinity before pushing clear late in the week. && .Aviation... [Through 06Z Friday] IFR conditions this morning wll improve to MVFR by mid to late morning. Thunderstorms may impact KDHN during the morning hours. Another round of IFR cigs/vsby will be possible tonight. && .Marine... Winds and seas will diminish some today as high pressure builds back towards the waters from the east. Light to moderate southeasterly winds are forecast to continue into early next week. && .Fire Weather... No fire weather concerns. && .Hydrology... Training cells dumped a significant amount of rain over Coffee County overnight, with 12 hour accumlations close to 10 inches. This has led to Flash Flooding in the county as well as significant rises on the Pea River. Ariton is now expected to reach moderate flood stage later today. Elsewhere, river rises will continue, with even the main stem rivers getting in on the action eventually as water is routed from north/central Georgia. && .Preliminary Point Temps/PoPs... Tallahassee 80 66 83 63 81 / 20 10 10 10 10 Panama City 77 68 77 67 76 / 30 10 10 10 20 Dothan 79 67 80 64 79 / 50 30 20 10 10 Albany 79 66 81 61 80 / 20 20 10 10 10 Valdosta 81 65 82 63 80 / 10 10 10 10 10 Cross City 84 65 84 65 79 / 0 10 10 10 10 Apalachicola 76 67 75 66 74 / 20 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...CAMP SHORT TERM...CAMP LONG TERM...CAMP AVIATION...CAMP MARINE...CAMP FIRE WEATHER...CAMP HYDROLOGY...CAMP
In the hours before
Local storm report, Dec 24, 4:42 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM FLASH FLOOD VICTORIA 31.54N 85.92W
12/24/2015 COFFEE AL LAW ENFORCEMENT
FLOODING ONGOING IN PORTIONS OF COFFEE COUNTY WITH THE
NORTHEAST SIDE OF THE COUNTY THE HARDEST HIT. SOME ROADS
REMAIN FLOODED AND CLOSED.
&&
DVDLocal storm report, Dec 24, 5:13 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN LOWRY MILL 31.54N 85.98W
12/24/2015 M7.64 INCH COFFEE AL MESONET
3 DAY STORM TOTAL OF 7.64 INCHES
0600 AM HEAVY RAIN 4 W ARITON 31.60N 85.78W
12/24/2015 M12.68 INCH DALE AL MESONET
3 DAY STORM TOTAL OF 12.68 INCHES
0600 AM HEAVY RAIN 5 NW NEW BROCKTON 31.44N 85.97W
12/24/2015 M13.76 INCH COFFEE AL MESONET
3 DAY STORM TOTAL OF 13.76 INCHES
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:22 PM CST | River Flood Warning | TAE | Geneva | 13 days |
| Dec 23, 10:40 PM CST | Flash Flood Warning | TAE | Coffee | 9 hr |
| Dec 23, 11:45 PM CST | Flash Flood Warning | TAE | Dale | 5 hr |
| Dec 24, 12:06 AM CST | Severe Thunderstorm Warning | TAE | Coffee | 24 min |
| Dec 24, 12:42 AM CST | Severe Thunderstorm Warning | TAE | Coffee | 33 min |
| Dec 24, 1:47 AM CST | River Flood Warning | TAE | Coffee, Dale | 4 days |
| Dec 24, 7:52 AM CST | River Flood Warning | TAE | Coffee | 4 days |
| Dec 24, 7:54 AM CST | Areal Flood Advisory | TAE | Coffee, Dale | 2 hr |
| Dec 24, 8:15 AM CST | Tornado Warning | TAE | Dale | 30 min |
| Dec 24, 8:55 AM CST | River Flood Warning | TAE | Houston | 11 days |
| Dec 24, 12:53 PM CST | Flash Flood Warning | TAE | Coffee | 3 hr |
| Dec 24, 1:05 PM CST | Areal Flood Advisory | TAE | Dale | 3 hr |
| Dec 24, 3:48 PM CST | Areal Flood Warning | TAE | Coffee | 3 hr |
| Dec 24, 5:42 PM CST | River Flood Warning | TAE | Henry | 10 days |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.